Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

185 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Have painful abscess under tooth. Taking wafarin 6mg. Can I take ibuprofen?

Answered by
Dr.
Dr. Sadiq Mughal

Critical Care Specialist

Practicing since :1992

Answered : 1663 Questions

default
Posted on Thu, 10 Jan 2013 in Dental Health
Question: i have a absus under my tooth that is very painful and connot get to a doctor at the moment. i am taking 6 mg of wafarin daily and was wondering if i could take ibuprofen plus codeine
doctor
Answered by Dr. Sadiq Mughal 1 hour later
Hi, thanks for writing to us.

All NSAIDS (non steroidal anti inflammatory drugs) which includes Ibuprofen interact with warfarin and increase bleeding time.

However single shot or short therapy for 1 to 2 days will not have much effect on bleeding time.

Codeine sulfate can be taken safely.

Hope this answers your question.

Let me know if you have any more queries.

Take care
Regards
Dr Sadiq
Above answer was peer-reviewed by : Dr. Shanthi.E
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,   ,   ,  
Medical Topics

Recent questions on  Non-steroidal anti-inflammatory drug

doctor1 MD

I has a spine fusion at L5/S1 just over 6 months ago an I am still having pain. It is worse than before surgery. I go to physical therapy 2 times a week to stretch my muscles and strengthen my Core and every 2 weeks I get non steroid anti inflammatory Injections at the surgery site. I am currently in South Korea and having some difficulty understanding the doctors reasoning. Today my doctor told me that most people only have the injections 5 times but mine only last one and a half weeks and then I am in major pain and constipated if I do not get my next one. He says the swelling and pain are at the implantation site but all of the MRIs and X-rays say I am healed. Could I be having problems with the hardware? My muscles are getting better, my strength is improving but no matter what we do the swelling comes back. Should I look into getting the hardware removed? Would that recovery be as painful and as long as the addition of the hardware? Any help would be appreciated. Andrea Long

doctor1 MD

Hello, i had a fall about 10 days ago...for the last 5 days, i have had mid and lower back pain , especially with flexion ...for the past 2 days i have had shaky hands...i have been using ice/heat, NSAIDS and muscle relaxers without relief...i do have a h/o bulging thoracic and lumbar discs...should i go to urgent care? Or should i give it a couple more dats I cannot get into see my PCP for 10 days...

doctor1 MD

hello doctor,about 2 mos from now im in on my right shoulder ,i consulted an orthopedic doctor and he prescrived me anti inflammatory and pain reliever for 20 days but pain still there more worst.again i referred to another ortho specialist and he gived me another kind of anti inflammatory med.too.also he advised me to do magnetic theraphy and exercise what im doing now 2 weeks .im releived after these theraphy but during night if im sleeping i really in deep pain which usually awakes me..please give advice doctor ..thank you ..

doctor1 MD

Hi I ve been diagnosed with piriformis syndrome after a myriad of tests to rule out other causes of my constant sciatic pain. Three sets of MRI s have not shown any anomalies, an EMG test and bone scan also came up clear. I ve been in pain for 2 years, but it seems to ease off slightly in winter, with a flare-up every summer. During a flare-up, that can last for months, I m unable to sleep and for a few weeks stuggle to walk. I ve had cortisone injections, NSAIDs, physiotherapy, seen osteopaths, acupunturists and tried many other alternative therapies with very little success. I try to stay active, although I can only swim and walk. I do daily physio prescribed stretching , but it s very painful during flare-ups. I ve had a EMG guided botox injection (100 units) 12 days ago and the pain seemed to have increased instead of subsided. I was not involved in any accidents or trauma to have caused the pain, I literally just woke up with the pain one morning. Apart from seasonal changes, nothing else is triggering the flare-ups either. I ve had a discectomy L4-5 in August of 2004, but have gone through rehab and are very cautious when moving or exercising, I have no pain or discomfort in my back. L5-S1 is also damaged, but to date have not herniated or caused any problems. I was really hoping the botox will sort the problem, but sadly I was disappointed. I m desperate for pain relief - this is interfering with my daily life and I m starting to get really depressed. What else can be done to relief this excruciating pain? Do I go for more botox, is surgery necessary?

doctor1 MD

Wow! Thank you. Had an ultra sound of my carotids @ 8:00 am yesterday. About 11:30 am (after working in the I yard) I had pain going up the back of my neck on the right side. I came into the house thinking I must have pinched a nerve to take an...

doctor1 MD

Son got hit in temple area with a baseball. Laces XXXXXXX appears to be on upper cheekbone. Was wearing sunglasses. They were not broken. Pain went away with Motrin . No other symptoms but fatigue .

doctor1 MD

This is a general question for my family members. 1st my son aged 5 got fever , then my husband got fever and then my mom got fever The symptoms for my mom and husband are almost simiar ,like slight feverish, severe joint pains , and itching...